MAUDE Adverse Event Report: PENTAX OF AMERICA , INC. PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C

PENTAX OF AMERICA , INC. PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Model Number EPK-I8020C
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pentax medical emea performed a good faith effort (gfe) to gather additional information regarding this event and received a response via email on 15-oct-2025.The same phenomenon occurred with three processors, and all procedures were stopped before completion.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.Related mdr numbers: 9610877-2025-00200_epk-i8020c_f0158z0062_the screen turns red during bleeding.9610877-2025-00201_epk-i8020c_e0158z0139_the screen turns red during bleeding.9610877-2025-00202_epk-i8020c_e0158z0055_the screen turns red during bleeding.
 
Event or Problem Description
On 14-sep-2025, pentax medical became aware of an event involving a pentax medical video processor model epk-i8020c, serial number f0158z0062 in spain within the emea region.Through a good faith effort (gfe) conducted on 15-oct-2025, it was confirmed that the inspection related to this event had not been completed at the time of the initial report.When used for bleeding cases, the endoscopic image displayed by the processor appeared strongly reddish.This event occurred at the time of during use.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information b4: date of this report - updated g6: follow-up #: 1 h2: if follow-up, what type? - updated h3: device evaluated by manufacturer - "no" to "yes" h6: codes updated - component code, type of investigation, investigation findings, investigation conclusions.Additional information d4: primary unique device identifier (udi) d9: is this device available for evaluation? h4: device manufacture date h11: evaluation summary.Evaluation summary the reported event was that the image appeared excessively red.Based on the investigation, a potential root cause of this failure was that the eb19-j10u was used in a case involving bleeding, and blood covering the objective lens resulted in a red image.A definitive root cause of the reported issue could not be identified.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the processor was manufactured under normal conditions on 04-jun-2025, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and the actual date shipped were confirmed on 07-jun-2025.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Manufacturer (Section D)
PENTAX OF AMERICA , INC.
3 paragon drive
montvale NJ 07645
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key23412835
Report Number9610877-2025-00200
Device Sequence Number10546044
Product Code PEA
UDI-Device Identifier04961333254934
UDI-Public(01)04961333254934(11)250604
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K231249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPK-I8020C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown